MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.257S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510k: this report is for an unknown nail.Part and lot numbers are unknown; udi number is unknown.Initial reporter: reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal/revision due to a failed tfna proximal femoral nail.On (b)(6) 2019, the patient's left side was implanted with a tfna proximal femoral nail but has failed after two months and four days due to nail completely breaking while walking in the kitchen in the presence of the patient's at-home physical therapist.This complaint involves one (1) device only.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b6 & b7: additional information provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4, h6: manufacturing location: monument manufacturing date: 07-mar-2018, expiration date: 28-feb-2028, part number: 04.037.257s, 12mm/130 deg ti cann tfna 360mm/left- sterile, lot number: h581841 (sterile), lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log (pll) lppf was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 14770 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h529579, lot quantity: 998.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 02-feb-2018 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: l738506, lot quantity: 96.Work order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h545993, lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h363038, lot quantity: 2,648 lbs.Certificate of analysis supplied by metalwerks pmb inc.Dated 17-apr-2017 was reviewed and determined to be conforming.Lot summary report dated 08-may-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachments (located in notes & attachments section of the product complaint).The image(s) was reviewed, and the complaint condition was confirmed as the image showed the nail broke at the proximal hole.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal of broken intramedullary nail left femur and revision open reduction, intramedullary and extramedullary fixation left subtrochanteric femur fracture.On (b)(6) 2019, the patient underwent an open reduction intramedullary stabilization for a left subtrochanteric femur fracture.The patient's left side was implanted with a tfna proximal femoral nail but has failed after two months and four days due to nail completely breaking while walking in the kitchen in the presence of the patient's at-home physical therapist.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a4: updated.A5.A: ethnicity: caucasian - no option to update.B7: updated medical history.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b7: updated medical history.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b6, b7: subsequent follow-up with the customer, additional information was received; therefore, the tests/lab data including dates and medical history/preexisting condition fields have been updated accordingly.D6: implantation and explantation dates were reported as unknown on the initial report; and have been updated accordingly.H10: correction narrative: d4: the udi has been updated to reflect the correct information.H6: health effect - clinical code, impact code, type of investigation, findings and conclusions have been updated to reflect the correct information.

Brand Name
12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key9752102
Report Number2939274-2020-01052
Device Sequence Number19014537
Product Code HSB
UDI-Device Identifier10886982097378
UDI-Public10886982097378
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.257S
Device Catalogue Number04.037.257S
Device Lot NumberH581841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/10/2020
06/04/2020
07/08/2020
08/11/2020
08/14/2020
08/11/2022
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/02/2020
06/05/2020
07/09/2020
08/11/2020
08/18/2020
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight62 KG